Live Help


Forum Jump
Post New Thread  Reply
Old 09-08-2011, 10:16 PM   #1
The War With My Mind
 
The War With My Mind's Avatar
 
Join Date: Dec 2010
Location: Prestick
General Medical Question - Non Urgent - Propranolol

Hi,

I take Propranolol for anxiety (120mg) 1 tablet 3 times daily. For the past 3/4 months I've been having crazy hallucinations at night or doing other weird stuff to freak my girlfriend out. Has anybody else had similar trouble with it?

Thanks



These scars are mine!!!!!!!!!

The War With My Mind is offline   Reply With Quote
2 Hugs Given By :
Old 10-08-2011, 02:42 AM   #2
purple is a fruit
 
purple is a fruit's Avatar
 
Join Date: Feb 2008
I am currently:

Hey,
I've never taken it myself, but i've had a couple of patients who have experienced similar things.
The reason is inpart because propranolol is lipid soluble, meaning that it can get across the blood brain barrier, and therefore affect the brain. If it's really bothering you there are other beta-blockers (the class of medications that propranolol is part of) that are not able to cross the blood-brain-barrier that shouldn't have the side effects you've described.
If it's bothering you talk to your doctor about it, they will be better able to assess the risk/benefit of each of the medications and what will work best for you :)
xx



Of course it's happening inside your head Harry, but why on earth should that mean it's not real?

~Albus Dumbledore

purple is a fruit is offline   Reply With Quote
Old 13-08-2011, 10:39 PM   #3
Bellatrix
Voldemort's Bitch
 
Bellatrix's Avatar
 
Join Date: Nov 2008
Location: London

Go back to your doctor.

That stuff gave me auditory hallucinations when I was a kid so I feel your pain!

But yes. Get yours docs opinion :D




Imperfection is underrated.



Bellatrix is online now   Reply With Quote
Old 14-08-2011, 11:17 AM   #4
Animad
 
Animad's Avatar
 
Join Date: Jun 2007
Location: UK

I've moved this to MH Discussion and Support as really what you're wanting is wanting to know if anyone else has had this and stuff, not what can be done about it which is more what First Aid is about.

What I would say is that for any reason if you're getting hallucinations and things then you need to see your doctor. It may be because of the propranolol but as they are only affecting you at night when this is not the only time you're taking the med and it will remain in your bloodstream the whole time I have a feelin this may be part of it but there may be something else going on.

If you want this thread moving elsewhere, even if it's back to First Aid, then contact the mods and they should be able to move it back for you again. I can only move things out of that forum, I don't have the same 'powers' elsewhere.

Animad is offline   Reply With Quote
Old 14-08-2011, 12:03 PM   #5
Pretty.Reckless
The poor can marry for love!
 
Pretty.Reckless's Avatar
 
Join Date: Nov 2010
Location: Manchestaaa!
I am currently:

Sounds like you need to get in touch with your doctor...I know it can be a side effect of the stuff though I haven't been on it myself.

Good luck && I hope they stop soon!! x



" A man can change his stars"
Avo Belo. Avo Adelgo. Dartho go-nin.


Pretty.Reckless is offline   Reply With Quote
Old 15-08-2011, 05:20 PM   #6
The War With My Mind
 
The War With My Mind's Avatar
 
Join Date: Dec 2010
Location: Prestick

Thanks for all the replies. Things have calmed down now as I'm being more stricket with the time I take my last tablet. Still going to take everybodys advice and go see the doctor about it. I'm sure I shouldn't be seeing things even if I take the last tablet for that day near bedtime!



These scars are mine!!!!!!!!!

The War With My Mind is offline   Reply With Quote
Old 16-08-2011, 08:30 PM   #7
Ami
Perfectly Flawed
 
Ami's Avatar
 
Join Date: Aug 2004
I am currently:

I take 160mg for migraine. I find it doesnt affect anxiety in the slightest, and I dont find i get hallucinations either which is strange considering they think I'm schizophrenic so would assume a preedisposition to those side effects.





I hope for nothing. I fear nothing. I am free.


Ami is offline   Reply With Quote
Reply


Currently Active Members Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Censor is ON
Forum Jump


All times are GMT +1. The time now is 10:31 AM.

Back to top